Hail, Deschutes
- When
- July 3, 3:50 PM PST
- Where
- Deschutes County, 17 mi WNW of Sunriver
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.983, -121.717
At Lava Lake Resort.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 3, 1:00 PM PST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 200 PM PDT MON JUL 3 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...SOUTH/SOUTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE SHORT TERM...WITH PERIODIC WAVES ROTATING ACROSS THE PACIFIC NORTHWEST. ONE OF THESE WAVES IS APPROACHING IS MOVING ONSHORE THE NORTHERN CA/OREGON COAST...AND WILL MOVE N/NE ACROSS OREGON THIS EVENING...AND SOUTHERN WASHINGTON OVERNIGHT/EARLY TUESDAY. VISIBLE SATELLITE IS SHOWING CUMULUS BUILDUPS ACROSS MAINLY CENTRAL AND SOUTHERN OREGON...WITH ADDITIONAL DEVELOPMENT ALONG THE EAST SLOPES OF THE CASCADES. ISOLATED TO SCATTERED SHOWERS AND TSTMS WILL DEVELOP LATE THIS AFTERNOON ACROSS CENTRAL OREGON...MIGRATING NORTHWARD THIS EVENING AS FAR NORTH AS THE OREGON COLUMBIA BASIN. THIS WAVE IS NOT NEARLY AS POTENT AS THE ONE ON SUNDAY AFTN...THUS DO NOT EXPECT AS MANY TSTMS...WITH MOST STORMS WEAKER. WITH SOME INSTABILITY IN THE MIDDLE LEVELS OF THE ATMOSPHERE...THINK SOME STORMS WILL LINGER THROUGH THE NIGHT/EARLY TUESDAY...PARTICULARLY ACROSS SOUTH CENTRAL WASHINGTON/EXTREME NORTHERN OREGON AS THE WAVE CROSSES THE AREA. THE NEXT WAVE WILL APPROACH TUESDAY AFTN. SOME MODEL DIFFERENCES IN HANDLING THE WAVE...WITH THE NAM GENERATING A SIGNIFICANT COVERAGE OF SHWRS/TSTMS...WITH THE GFS KEEPING THE ENERGY WEST OF THE CASCADES...WITH LITTLE ACTIVITY. WITH SATELLITE TRENDS SHOWING THE WAVE NOT MUCH FURTHER TO THE NORTH AND WEST OF PREVIOUS WAVES...THINK THE GFS POSITION MAY BE TOO FAR WEST. ALSO THINK THAT THE NAM MAY BE OVERDONE A BIT ON THE TSTMS...ALTHOUGH INSTABILITY IS STILL SUFFICIENT AND SHEAR INCREASES. WILL RETAIN SLIGHT CHC TO LOW END CHC WORDING FOR OREGON TUE AFTN...SPREADING NORTHWARD TUESDAY EVENING INTO WASHINGTON. MORE STABLE MARINE AIR WILL BEGIN TO SPILL OVER THE CASCADES TUESDAY AFTERNOON...WITH COOLER TEMPERATURES/BREEZY CONDITIONS ALONG THE EAST CASCADE SLOPES. FAR EASTERN OREGON WILL SEE TEMPERATURES WARMER THAN MONDAY AFTERNOON CLOSEST TO THE SURFACE THERMAL TROUGH AXIS. MORE STABLE MARINE AIR WILL WORK ACROSS MOST AREAS ON WEDNESDAY...WITH TSTMS MAINLY CONFINED TO THE EASTERN OREGON MTNS...WITH TEMPERATURES COOLING TO SLIGHTLY ABOVE SEASONAL NORMS. .LONG TERM...THURSDAY THROUGH MONDAY...GFS/EUROPEAN MODELS HAVE BOTH CHANGED AND ARE IN AGREEMENT ON KEEPING UPPER LEVEL TROUGH WEST OF COAST OVER THE WEEKEND. SO...RATHER THAN HAVING COOLER TEMPERATURES...HAVE BROUGHT SLIGHT WARMING TREND FOR SATURDAY AND SUNDAY. AFTER SHORTWAVE MOVES THROUGH ON THURSDAY WITH SCATTERED SHOWERS/THUNDERSTORMS OVER MAINLY OREGON MOUNTAINS WE RETURN TO A RATHER DRY AIRMASS FOR THE REST OF THE PERIOD. POPS NEGLIGIBLE FOR FRIDAY THROUGH MONDAY. && .PREVIOUS AVIATION...VFR CONDITIONS WILL GENERALLY PREVAIL FOR THE NEXT 24 HOURS. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON AND EVENING NEAR KRDM...KPDT...KALW. GUSTY SURFACE WINDS TO 30 KNOTS MAY BE ENCOUNTERED AT KDLS THROUGH THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... PDT 65 98 64 93 / 20 20 20 20 ALW 68 99 67 93 / 20 20 20 20 PSC 66 100 65 95 / 20 20 20 10 YKM 65 97 61 92 / 10 10 20 10 HRI 65 99 64 94 / 20 20 20 10 ELN 63 95 61 90 / 10 10 20 10 RDM 52 89 50 85 / 20 20 20 20 LGD 59 94 59 89 / 20 20 20 20 5J0 55 95 54 92 / 20 20 20 20 DLS 65 93 63 86 / 10 20 20 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...HEAT ADVISORY UNTIL 7 PM PDT TUESDAY FOR WAZ028. && TI:YGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 89/79/79
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
1211 PM PDT MON JUL 3 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-041400-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
1211 PM PDT MON JUL 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS,
NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA BASIN OF
OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE
BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
EXCESSIVE HEAT
LOWER COLUMBIA BASIN OF WASHINGTON
A SOUTHERLY FLOW ON THE BACK SIDE OF A HIGH PRESSURE RIDGE ALOFT
WILL CONTINUE TO PUMP VERY HOT AIR FROM THE SOUTH OVER THE AREA
TODAY. TEMPERATURES WILL AGAIN BE AT OR ABOVE 100 DEGREES IN THE
LOWER COLUMBIA BASIN OF WASHINGTON AND THEREFORE A HEAT ADVISORY IS
IN EFFECT FOR THE LOWER COLUMBIA BASIN OF WASHINGTON. REFER TO
AWIPS ID PDXNPWPDT WMO HEADER WWUS76 KPDT FOR DETAILS.
THE COMBINATION OF STRONG SURFACE HEATING AND LOW TO MID LEVEL
MOISTURE IN AN UNSTABLE ATMOSPHERE WILL LEAD TO AFTERNOON AND
EVENING THUNDERSTORMS ACROSS THE SOUTHERN AND EASTERN PORTIONS OF
THE FORECAST AREA. SOME STORMS COULD BECOME STRONG WITH SMALL HAIL
AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY
THUNDERSTORMS TUESDAY
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
CENTRAL CASCADES OF WASHINGTON, EAST SLOPES OF THE SOUTHERN
CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY,
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA BASIN OF
OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE
BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
EXCESSIVE HEAT TUESDAY
LOWER COLUMBIA BASIN OF WASHINGTON
THUNDERSTORMS THURSDAY
WALLOWA COUNTY
A SOUTHERLY FLOW ON THE BACK SIDE OF A HIGH PRESSURE RIDGE ALOFT
WILL CONTINUE ON TUESDAY WITH ONE MORE DAY OF TEMPERATURES AT OR
ABOVE 100 DEGREES IN THE LOWER COLUMBIA BASIN OF WASHINGTON. AS SUCH
A HEAT ADVISORY WILL CONTINUE IN EFFECT FOR THE LOWER COLUMBIA BASIN
OF WASHINGTON FOR TUESDAY.
THE COMBINATION OF STRONG SURFACE HEATING AND LOW TO MID LEVEL
MOISTURE IN AN UNSTABLE ATMOSPHERE WILL CONTINUE TO LEAD TO
AFTERNOON AND EVENING THUNDERSTORMS EACH DAY THIS WEEK UNTIL
THURSDAY. THE AREAS MOST LIKELY TO HAVE THUNDERSTORMS WILL BE
ACROSS THE SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. SOME
STORMS COULD BECOME STRONG WITH SMALL HAIL AND STRONG GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The Portland,OR radar (KRTX), 216 km away, was scanning. The volume nearest the first event began at 23:48 UTC.
1 hail. Local standard time, as filed.
At Lava Lake Resort.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526179.